Alert archive / Hawaii / Flash Flood Watches in 2021

Flash Flood Watch 10, NWS Honolulu, HI

August 20, 20214 counties in Hawaii

NWS Honolulu, HI issued this flash flood watch at Aug 20, 2021, 2:39 PM HST for 4 counties in Hawaii. It took effect at Aug 22, 2021, 6:00 AM HST. It was in force for 45 hr.

The area

The counties it named.

The facts

Issued
Aug 20, 2021, 2:39 PM HST (00:39 UTC)
In effect from
Aug 22, 2021, 6:00 AM HST
Expired
Aug 24, 2021, 3:03 AM HST
In force
45 hr
Issued by
NWS Honolulu, HI
Flood severity
None

Counties Hawaii County, HI, Honolulu County, HI, Kalawao County, HI, Kauai County, HI

The radar

The Molokai radar (PHMO), 38 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lihue, (PHLI), launched 00:00Z, 0.7 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lihue, at 00:00Z on 2021-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 20 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lihue, at 00:00Z on 2021-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
20 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
877 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

544 
WGHW60 PHFO 210039
FFAHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Honolulu HI
239 PM HST Fri Aug 20 2021

...FLASH FLOOD WATCH FOR ALL HAWAIIAN ISLANDS BEGINNING SUNDAY...

HIZ001-003-004-006-007-009>011-015>018-022-023-026>054-222100-
/O.NEW.PHFO.FF.A.0010.210822T1600Z-210824T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Niihau-Kauai Southwest-Kauai Mountains-Waianae Coast-Oahu North
Shore-Olomana-Central Oahu-Waianae Mountains-Lanai Mauka-Kahoolawe-
Maui Windward West-Maui Leeward West-Haleakala Summit-Kona-Kohala-
Big Island Interior-Big Island Summits-Kauai North-Kauai East-Kauai
South-East Honolulu-Honolulu Metro-Ewa Plain-Koolau Windward-Koolau
Leeward-Molokai Windward-Molokai Southeast-Molokai North-Molokai
West-Molokai Leeward South-Lanai Windward-Lanai Leeward-Lanai South-
Maui Central Valley North-Maui Central Valley South-Windward
Haleakala-Kipahulu-South Maui/Upcountry-South Haleakala-Big Island
South-Big Island Southeast-Big Island East-Big Island North-
239 PM HST Fri Aug 20 2021

...FLASH FLOOD WATCH IN EFFECT FROM SUNDAY MORNING THROUGH LATE 
MONDAY NIGHT...

The National Weather Service in Honolulu has issued a

* Flash Flood Watch for Molokai, Kauai, Maui, Lanai, Niihau, the Big 
  Island, Oahu and Kahoolawe.

* From Sunday morning through late Monday night.

* Heavy rain capable of producing flash flooding will develop over 
  the area Sunday through Monday night. The threat for heavy rain 
  will first materialize over Maui County and the Big Island on 
  Sunday, and then spread westward over the remainder of the area 
  late Sunday night through Monday night.

* Flood prone roads and other low lying areas may be closed due to 
  elevated runoff and overflowing streams. Urban areas may receive 
  more significant flooding and property damage due to rapid runoff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

CLARK
8 follow-up statements
208 
WGHW60 PHFO 211328
FFAHFO

Flood Watch
National Weather Service Honolulu HI
328 AM HST Sat Aug 21 2021

...FLASH FLOOD WATCH FOR ALL HAWAIIAN ISLANDS BEGINNING SUNDAY...

HIZ001-003-004-006-007-009>011-015>018-022-023-026>054-220330-
/O.CON.PHFO.FF.A.0010.210822T1600Z-210824T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Niihau-Kauai Southwest-Kauai Mountains-Waianae Coast-Oahu North
Shore-Olomana-Central Oahu-Waianae Mountains-Lanai Mauka-Kahoolawe-
Maui Windward West-Maui Leeward West-Haleakala Summit-Kona-Kohala-
Big Island Interior-Big Island Summits-Kauai North-Kauai East-Kauai
South-East Honolulu-Honolulu Metro-Ewa Plain-Koolau Windward-Koolau
Leeward-Molokai Windward-Molokai Southeast-Molokai North-Molokai
West-Molokai Leeward South-Lanai Windward-Lanai Leeward-Lanai South-
Maui Central Valley North-Maui Central Valley South-Windward
Haleakala-Kipahulu-South Maui/Upcountry-South Haleakala-Big Island
South-Big Island Southeast-Big Island East-Big Island North-
328 AM HST Sat Aug 21 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH 
LATE MONDAY NIGHT...

The Flash Flood Watch continues for

* Molokai, Kauai, Maui, Lanai, Niihau, the Big Island, Oahu and 
  Kahoolawe.

* From Sunday morning through late Monday night.

* Heavy rain capable of producing flash flooding will develop over 
  the area Sunday through Monday night. The threat for heavy rain 
  will first materialize over Maui County and the Big Island on 
  Sunday, and then spread westward over the remainder of the area 
  late Sunday night through Monday night.

* Flood prone roads and other low lying areas may be closed due to 
  elevated runoff and overflowing streams. Urban areas may receive 
  more significant flooding and property damage due to rapid runoff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions are favorable for flash 
flooding. Flash Flooding is LIFE THREATENING. Do not cross fast 
flowing water in your vehicle or on foot.

&&

$$

GIBBS
946 
WGHW60 PHFO 220149
FFAHFO

Flood Watch
National Weather Service Honolulu HI
349 PM HST Sat Aug 21 2021

...FLASH FLOOD WATCH FOR ALL HAWAIIAN ISLANDS BEGINNING SUNDAY 
MORNING...

HIZ001-003-004-006-007-009>011-015>018-022-023-026>054-230230-
/O.CON.PHFO.FF.A.0010.210822T1600Z-210824T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Niihau-Kauai Southwest-Kauai Mountains-Waianae Coast-Oahu North
Shore-Olomana-Central Oahu-Waianae Mountains-Lanai Mauka-Kahoolawe-
Maui Windward West-Maui Leeward West-Haleakala Summit-Kona-Kohala-
Big Island Interior-Big Island Summits-Kauai North-Kauai East-Kauai
South-East Honolulu-Honolulu Metro-Ewa Plain-Koolau Windward-Koolau
Leeward-Molokai Windward-Molokai Southeast-Molokai North-Molokai
West-Molokai Leeward South-Lanai Windward-Lanai Leeward-Lanai South-
Maui Central Valley North-Maui Central Valley South-Windward
Haleakala-Kipahulu-South Maui/Upcountry-South Haleakala-Big Island
South-Big Island Southeast-Big Island East-Big Island North-
349 PM HST Sat Aug 21 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH 
LATE MONDAY NIGHT...

The Flash Flood Watch continues for

* Molokai, Kauai, Maui, Lanai, Niihau, the Big Island, Oahu and 
  Kahoolawe.

* From Sunday morning through late Monday night.

* Heavy rain capable of producing flash flooding will develop over 
  the area Sunday through Monday night. The threat for heavy rain 
  will first materialize over Maui County and the Big Island on 
  Sunday, and then spread westward over the remainder of the area 
  late Sunday night through Monday night.

* Flood prone roads and other low lying areas may be closed due to 
  elevated runoff and overflowing streams. Urban areas may receive 
  more significant flooding and property damage due to rapid runoff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions are favorable for flash 
flooding. Flash Flooding is LIFE THREATENING. Do not cross fast 
flowing water in your vehicle or on foot.

&&

$$

JVC
129 
WGHW60 PHFO 221331
FFAHFO

Flood Watch
National Weather Service Honolulu HI
331 AM HST Sun Aug 22 2021

...FLASH FLOOD WATCH FOR ALL HAWAIIAN ISLANDS THIS MORNING THROUGH 
LATE MONDAY NIGHT...

HIZ001-003-004-006-007-009>011-015>018-022-023-026>054-230345-
/O.CON.PHFO.FF.A.0010.210822T1600Z-210824T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Niihau-Kauai Southwest-Kauai Mountains-Waianae Coast-Oahu North
Shore-Olomana-Central Oahu-Waianae Mountains-Lanai Mauka-Kahoolawe-
Maui Windward West-Maui Leeward West-Haleakala Summit-Kona-Kohala-
Big Island Interior-Big Island Summits-Kauai North-Kauai East-Kauai
South-East Honolulu-Honolulu Metro-Ewa Plain-Koolau Windward-Koolau
Leeward-Molokai Windward-Molokai Southeast-Molokai North-Molokai
West-Molokai Leeward South-Lanai Windward-Lanai Leeward-Lanai South-
Maui Central Valley North-Maui Central Valley South-Windward
Haleakala-Kipahulu-South Maui/Upcountry-South Haleakala-Big Island
South-Big Island Southeast-Big Island East-Big Island North-
331 AM HST Sun Aug 22 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM THIS MORNING THROUGH 
LATE MONDAY NIGHT...

The Flash Flood Watch continues for

* Molokai, Kauai, Maui, Lanai, Niihau, the Big Island, Oahu and 
  Kahoolawe.

* Through late Monday night.

* Heavy rain capable of producing flash flooding will develop over 
  the area today through Monday night. The threat for heavy rain 
  will first materialize over Maui County and the Big Island today, 
  and then spread westward over the remainder of the area late 
  Sunday night through Monday night.

* Flood prone roads and other low lying areas may be closed due to 
  elevated runoff and overflowing streams. Urban areas may receive 
  more significant flooding and property damage due to rapid runoff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions are favorable for flash 
flooding. Flash Flooding is LIFE THREATENING. Do not cross fast 
flowing water in your vehicle or on foot.

&&

$$

LAU
787 
WGHW60 PHFO 230226
FFAHFO

Flood Watch
National Weather Service Honolulu HI
426 PM HST Sun Aug 22 2021

...FLASH FLOOD WATCH FOR ALL HAWAIIAN ISLANDS THROUGH LATE MONDAY 
NIGHT...

HIZ001-003-004-006-007-009>011-015>018-022-023-026>054-240215-
/O.CON.PHFO.FF.A.0010.000000T0000Z-210824T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Niihau-Kauai Southwest-Kauai Mountains-Waianae Coast-Oahu North
Shore-Olomana-Central Oahu-Waianae Mountains-Lanai Mauka-Kahoolawe-
Maui Windward West-Maui Leeward West-Haleakala Summit-Kona-Kohala-
Big Island Interior-Big Island Summits-Kauai North-Kauai East-Kauai
South-East Honolulu-Honolulu Metro-Ewa Plain-Koolau Windward-Koolau
Leeward-Molokai Windward-Molokai Southeast-Molokai North-Molokai
West-Molokai Leeward South-Lanai Windward-Lanai Leeward-Lanai South-
Maui Central Valley North-Maui Central Valley South-Windward
Haleakala-Kipahulu-South Maui/Upcountry-South Haleakala-Big Island
South-Big Island Southeast-Big Island East-Big Island North-
426 PM HST Sun Aug 22 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE MONDAY NIGHT...

The Flash Flood Watch continues for

* Molokai, Kauai, Maui, Lanai, Niihau, the Big Island, Oahu and 
  Kahoolawe.

* Through late Monday night.

* Heavy rain capable of producing flash flooding will develop over 
  the area tonight through Monday night. The threat for heavy rain 
  will first materialize over Maui County and the Big Island, and 
  then spread westward over the remainder of the area late tonight 
  through Monday.

* Flood prone roads and other low lying areas may be closed due to 
  elevated runoff and overflowing streams. Urban areas may receive 
  more significant flooding and property damage due to rapid runoff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be prepared to take action if a Flash Flood Warning is issued. If 
you experience heavy rain or rising waters, head to higher ground 
immediately.

&&

$$

CLARK
677 
WGHW60 PHFO 231316
FFAHFO

Flood Watch
National Weather Service Honolulu HI
316 AM HST Mon Aug 23 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT FOR ALL HAWAIIAN ISLANDS 
THROUGH LATE TONIGHT...

HIZ001-003-004-006-007-009>011-015>018-022-023-026>054-240330-
/O.CON.PHFO.FF.A.0010.000000T0000Z-210824T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Niihau-Kauai Southwest-Kauai Mountains-Waianae Coast-Oahu North
Shore-Olomana-Central Oahu-Waianae Mountains-Lanai Mauka-Kahoolawe-
Maui Windward West-Maui Leeward West-Haleakala Summit-Kona-Kohala-
Big Island Interior-Big Island Summits-Kauai North-Kauai East-Kauai
South-East Honolulu-Honolulu Metro-Ewa Plain-Koolau Windward-Koolau
Leeward-Molokai Windward-Molokai Southeast-Molokai North-Molokai
West-Molokai Leeward South-Lanai Windward-Lanai Leeward-Lanai South-
Maui Central Valley North-Maui Central Valley South-Windward
Haleakala-Kipahulu-South Maui/Upcountry-South Haleakala-Big Island
South-Big Island Southeast-Big Island East-Big Island North-
316 AM HST Mon Aug 23 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

The Flash Flood Watch continues for

* Molokai, Kauai, Maui, Lanai, Niihau, the Big Island, Oahu and 
  Kahoolawe.

* Through late tonight.

* A gale low associated with the remnants of former TC Linda is 
  moving westward into the Hawaiian Islands this morning. Unstable 
  conditions moving through the state will produce rain showers 
  across all islands, heavy at times, increasing the threat for 
  flash flooding through late tonight. Thunderstorms may also anchor 
  over island mountains as strong winds with this system produce 
  heavier showers over higher terrain areas.

* Flood prone roads and other low lying areas may be closed due to 
  elevated runoff and overflowing streams. Urban areas may receive 
  more significant flooding and property damage due to rapid runoff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be prepared to take action if a Flash Flood Warning is issued. If 
you experience heavy rain or rising waters, head to higher ground 
immediately.

&&

$$

RCB
154 
WGHW60 PHFO 240146
FFAHFO

Flood Watch
National Weather Service Honolulu HI
346 PM HST Mon Aug 23 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT FOR ALL HAWAIIAN ISLANDS
THROUGH LATE TONIGHT...

HIZ001-003-004-006-007-009>011-015>018-022-023-026>054-241500-
/O.CON.PHFO.FF.A.0010.000000T0000Z-210824T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Niihau-Kauai Southwest-Kauai Mountains-Waianae Coast-
Oahu North Shore-Olomana-Central Oahu-Waianae Mountains-
Lanai Mauka-Kahoolawe-Maui Windward West-Maui Leeward West-
Haleakala Summit-Kona-Kohala-Big Island Interior-
Big Island Summits-Kauai North-Kauai East-Kauai South-
East Honolulu-Honolulu Metro-Ewa Plain-Koolau Windward-
Koolau Leeward-Molokai Windward-Molokai Southeast-Molokai North-
Molokai West-Molokai Leeward South-Lanai Windward-Lanai Leeward-
Lanai South-Maui Central Valley North-Maui Central Valley South-
Windward Haleakala-Kipahulu-South Maui/Upcountry-South Haleakala-
Big Island South-Big Island Southeast-Big Island East-
Big Island North-
346 PM HST Mon Aug 23 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

The Flash Flood Watch continues for

* Kahoolawe, Kauai, Lanai, Maui, Molokai, Niihau, Oahu and the 
  Big Island. 

* Through late tonight

* Unstable atmospheric conditions will produce moderate to heavy
  rain across all islands, elevating the threat for flash flooding
  through late tonight. 
  
* Flood prone roads and other low lying areas may be closed due 
  to elevated runoff and overflowing streams. Urban areas may 
  receive more significant flooding and property damage due to 
  rapid runoff. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be prepared to take action if a Flash Flood Warning is issued. If
you experience heavy rain or rising waters, head to higher ground
immediately.

&&

$$

Morrison
042 
WGHW60 PHFO 240848
FFAHFO

Flood Watch
National Weather Service Honolulu HI
1048 PM HST Mon Aug 23 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT FOR OAHU KAUAI AND NIIHAU 
THROUGH LATE TONIGHT...

HIZ015>018-022-023-026>028-037>054-241000-
/O.CAN.PHFO.FF.A.0010.000000T0000Z-210824T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lanai Mauka-Kahoolawe-Maui Windward West-Maui Leeward West-Haleakala
Summit-Kona-Kohala-Big Island Interior-Big Island Summits-Molokai
Windward-Molokai Southeast-Molokai North-Molokai West-Molokai
Leeward South-Lanai Windward-Lanai Leeward-Lanai South-Maui Central
Valley North-Maui Central Valley South-Windward Haleakala-Kipahulu-
South Maui/Upcountry-South Haleakala-Big Island South-Big Island
Southeast-Big Island East-Big Island North-
1048 PM HST Mon Aug 23 2021

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for Maui, Molokai, Lanai, Kahoolawe and the 
Big Island has been cancelled.

Flooding is no longer expected to pose a threat.

$$

HIZ001-003-004-006-007-009>011-029>036-241600-
/O.CON.PHFO.FF.A.0010.000000T0000Z-210824T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Niihau-Kauai Southwest-Kauai Mountains-Waianae Coast-Oahu North
Shore-Olomana-Central Oahu-Waianae Mountains-Kauai North-Kauai East-
Kauai South-East Honolulu-Honolulu Metro-Ewa Plain-Koolau Windward-
Koolau Leeward-
1048 PM HST Mon Aug 23 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY...

The Flash Flood Watch continues for

* Oahu, Niihau and Kauai.

* Until 6 AM HST Tuesday.

* Unstable atmospheric conditions will produce moderate to heavy 
  rain near Niihau, Kauai and Oahu, elevating the threat for flash 
  flooding through late tonight.

* Flood prone roads and other low lying areas may be closed due to 
  elevated runoff and overflowing streams. Urban areas may receive 
  more significant flooding and property damage due to rapid runoff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be prepared to take action if a Flash Flood Warning is issued. If 
you experience heavy rain or rising waters, head to higher ground 
immediately.

&&

$$

ALMANZA
804 
WGHW60 PHFO 241303
FFAHFO

Flood Watch
National Weather Service Honolulu HI
303 AM HST Tue Aug 24 2021

HIZ001-003-004-006-007-009>011-029>036-241415-
/O.CAN.PHFO.FF.A.0010.000000T0000Z-210824T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Niihau-Kauai Southwest-Kauai Mountains-Waianae Coast-Oahu North
Shore-Olomana-Central Oahu-Waianae Mountains-Kauai North-Kauai East-
Kauai South-East Honolulu-Honolulu Metro-Ewa Plain-Koolau Windward-
Koolau Leeward-
303 AM HST Tue Aug 24 2021

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for Oahu, Niihau and Kauai has been cancelled.

The threat for widespread heavy rainfall has ended. 

$$

GIBBS

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this flash flood watch went out at Aug 20, 10:08 AM HST, 4 hours 31 minutes earlier.

Area forecast discussion, Aug 20, 10:08 AM HST, 4 hours 31 minutes before
Area Forecast Discussion
National Weather Service Honolulu HI
1008 AM HST Fri Aug 20 2021

.SYNOPSIS...

Locally breezy trades will remain on the drier side of normal
through Saturday. The remnant circulation of Tropical Cyclone
Linda will then move through the area late this weekend into early
next week bringing the potential for heavy rain and flash
flooding. A typical trade wind pattern returns by late Tuesday.

&&

.DISCUSSION...

Regional visible imagery and the morning soundings out of Lihue and
Hilo indicate a dry, stable pattern over and immediately upstream of
the islands this morning. The stout trade inversion anchored near
6kft will hold firm today and will support a limited coverage light
showers over windward areas. A weak trough embedded within the
locally breezy trades will then sweep across the area late tonight
into early Saturday bringing a brief increase in clouds and showers
mainly over windward and mauka areas. A mid-level shortwave ridge
will then bring a return to dry, stable conditions for the balance
of the day Saturday as winds gradually veer more northeasterly
in advance of Post Tropical Cyclone Linda.

Attention for the approx 48-hr period spanning late Saturday night
through Monday night/Tuesday will then turn to the evolution and
track of the circulation associated with the former tropical
cyclone. Owing to a lack of deep convection, the center of
circulation has remained on the southern end of the solution
envelope through this morning, and a southward shift (toward central
portions of the state) of the track has been noted in the latest
global modeling. In general, as the post tropical circulation
approaches from the east, trade wind showers will tend to increase
over windward areas during the day Sunday, eventually penetrating
leeward with greater efficiency as the inversion weakens and
saturation deepens late Sunday into Sunday night. Dewpoints
increasing well into the low 70s (at sea level) during this time
will also lead to very muggy conditions Sunday through Tuesday. The
nocturnal period Sunday night will potentially see an increase in
deeper convection, especially on the north side of the low track, as
the remnant circulation comes under the increasing influence of
broad, cyclonic flow above 400mb. As a result, potential for
organized heavy rainfall and flash flooding over portions of the
area will exist during this time. The primary decision point for
coming forecast packages will therefore be on potential issuance of
a flash flood watch for some or all of the area. A return to a
typical trade wind pattern is expected no later than Tuesday evening.

&&

.AVIATION...

Moderate to locally breezy trade winds and a ridge aloft will
keep a typical trade wind weather pattern into Saturday. Mostly
VFR conditions will prevail over all islands. Brief periods of
MVFR conditions in showers are forecast along windward slopes.
The leeward slopes of the Big Island will also see afternoon to
early evening clouds and showers.

With locally breezy trades in place, AIRMET Tango is in effect
for low level moderate turbulence over and south through west of
terrain below 080. On Saturday, winds will ease slightly and
gradually turn more northerly as the circulation of former
tropical cyclone Linda approaches the area.

&&

.MARINE...

High pressure far north of area will generate moderate to locally
strong trade winds through tonight. A Small Craft Advisory (SCA)
remains in effect for the typically windy zones around Maui County
and the Big Island until 6 AM HST Saturday.

The wind and wave forecast for Sunday and Monday will highly
depend on the track of the remnant low assoicated with former
Tropical Cyclone Linda as it passes near or over the islands. The
strongest winds will be on the north side of the remnant low and
current forecast has strong to possibly near gale winds spreading
across the windward waters of Oahu and Kauai late Sunday night
through Monday. Any shift south could bring the stronger winds
into the windward Maui or Big Island waters Sunday evening. A
moderate to locally breezy trade wind pattern should return
Tuesday.

The easterly swell from Linda will maintain moderate surf along
east facing shores through the weekend. Surf heights may approach
advisory levels for the eastern half of the island chain late
Saturday and Sunday, before reaching the western half Sunday
through Sunday night. There is still much uncertainty whether
large wind waves will develop as the remnants of Linda approach
the island chain due to potential changes in its track.

The current south swell will continue to slowly decline over the
next couple of days. A series of small, moderate-period south
swells will prevent surf from going flat into early next week.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
Small Craft Advisory until 6 AM HST Saturday for Maalaea Bay-
Pailolo Channel-Alenuihaha Channel-Big Island Leeward Waters-Big
Island Southeast Waters.

&&

DISCUSSION...JVC
AVIATION...Wroe
MARINE...EATON

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 9:39 AM HSTSmall Craft AdvisoryHFO7 hr

Nearby

Flash Flood Watches in Hawaii, 2021Every flash flood watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.